Thunderstorm Wind, Cherry
- When
- May 23, 1:30 AM MST
- Where
- Cherry County, 45 mi S of Cody
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP STATION
- Coordinates
- 42.283, -101.250
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 22, 12:55 PM MST, 12 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT MON MAY 22 2006 .SHORT TERM... PLENTY OF SUNSHINE OVER THE PLAINS THIS AFTERNOON HAS ALLOWED TEMPERATURES TO HEAT UP QUICKLY. ALTHOUGH THE WESTERN PORTION OF THE FORECAST AREA HAS WARMED INTO THE UPPER 80S AND LOWER 90S...STRONGER SOUTHEASTERLY FLOW IN THE NORTHEASTERN PORTION OF THE FORECAST AREA HAS KEPT TEMPERATURES IN THE UPPER 70S. LARGE UPPER TROF OVER THE WESTERN CONUS WILL ALLOW SHORTWAVES TO ROTATE INTO WESTERN NEBRASKA TONIGHT THROUGH EARLY WEDNESDAY AS THE UPPER TROF EJECTS NORTHEASTWARD. ALTHOUGH DEWPOINTS ARE ONLY IN THE 50S...THINK THIS IS ADEQUATE FOR TSTMS TONIGHT AS MU CAPES ARE IN THE 2500-3500 J/KG RANGE. THINK BEST CHC OF CONVECTION WILL BE ACROSS THE WESTERN PORTION OF THE CWA AND THEN WEAKEN AS THE THETA-E RIDGE WEAKENS. NOSE OF LOW LEVEL JET AND BEST 0-6KM SHEAR COME TOGETHER OVER THE EASTERN PANHANDLE AND WESTERN SANDHILLS BETWEEN 03Z AND 06Z TONIGHT SO EXPECT A FEW SUPERCELLS TO DEVELOP AND THEN MOVE NORTHEASTWARD. THETA-E RIDGE REDEVELOPS TUE ACROSS THE EASTERN PORTION OF THE CWA SO EXPECT THIS TO BE WHERE MOST OF THE TSTM ACTIVITY IS. THIS WILL MOVE NORTHEAST TUE NIGHT AND EARLY WED AS THE UPPER LOW SWINGS NORTHEAST INTO EASTERN SD. .LONG TERM... UPPER RIDGE DEVELOPS ACROSS THE WESTERN PLAINS THU WITH 850 MB TEMPS REACHING 30-32C IN FAR SOUTHWEST NE BY FRI AFTERNOON. DO NOT EXPECT TEMPERATURES TO FALL OFF UNTIL MONDAY AS THE SFC LOW PRESSURE FINALLY SHIFTS EAST OF THE AREA. THIS IS COINCIDENT WITH THE UPPER TROF APPROACHING THE AREA SUNDAY BRINGING A SLIGHT CHC OF TSTMS. UNFORTUNATELY THE BEST GULF MOISTURE LOOKS LIKE IT WILL SLIDE TO THE EAST OF THE AREA SO THERE ANY CONVECTION WILL BE LIMITED. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && DB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1025 PM CDT MON MAY 22 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-240330- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1025 PM CDT MON MAY 22 2006 /925 PM MDT MON MAY 22 2006/ ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT MAINLY ALONG AND WEST OF HIGHWAY 83. SEVERE WIND GUSTS OF OVER 60 MPH AND HAIL OF UP TO ONE INCH IN DIAMETER ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY AFTERNOON AND EVENING AS A SURFACE FRONT MOVES ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC/13
The North Platte radar (KLNX), 66 km away, was scanning. The volume nearest the first event began at 08:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510705.